Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Kidney Infection, what should I eat?
    avatar
    xTyDye posted:
    I've had a kidney infection for the past week, just went to the doctor's 2 days ago and got antibiotics. However I keep getting really dehydrated and turned away from food. I feel like I can't eat enough, and when I take my antibiotic it makes me really nauseous. Are there any foods that I can eat that give me a lot of nutrients and are easy on my stomach? I've been instructed to drink cranberry juice to flush out my kidneys, and I've been mixing a little water and pedialyte with it.
    Reply
     
    avatar
    rozsmith86 responded:
    i continually fight kidney infections and unfortunatley even after seeing 2 kidney specialists they cant figure it out, but i definitly understand EXACTLY where your coming from. i like to eat beans, kidney beans, white beans, etc. they are filling, packed with protein and easy to digest...beano is obviously a staple in my medicine cabinet haha. but thats what i eat when im having an infection "outbreak" also drink LOTS of water and pedialyte is good too. i hope for your sake the infections dont continue like mine do. as for the sickness with the antibiotics try taking them on a full stomach or with a glass of milk.
     
    avatar
    mariannar replied to rozsmith86's response:
    Unless the antibiotic is a Cipro , Levaquin or Avelox which should not be taken with milk, milk products or mineral supplements such as calcium or iron, which can make these antibiotics less effective.

    I would also be cautious about a diet that is high in protein until the infection heals to avoid adding extra strain on the kidney.

    You may want to try taking the antibiotics with food or snack to decrease nausea.

    Marianna
    www.healthialist.com
     
    avatar
    Louise_WebMD_Staff responded:
    Ouch on the kidney infection. I encourage you to ask this question over on our Kidney Disorders group or the Bladder community.
    ~Louise Senior Community Moderator


    Helpful Tips

    Olive oil versus Canola oilExpert
    Both oils contain healthy monounsaturated fats but canola actually has less saturated fat than olive oil. Canola is more versatile for ... More
    Was this Helpful?
    238 of 283 found this helpful

    Expert Blog

    Everyday Fitness - Pamela Peeke, MD, MPH, FACP

    Achieve a better mind-body balance and live a healthier life with tips from wellness expert Dr. Pamela Peeke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.